Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
April 24, 2014, 04:51:05 PM

Login with username, password and session length


Members
  • Total Members: 22265
  • Latest: SCCL
Stats
  • Total Posts: 621316
  • Total Topics: 46810
  • Online Today: 242
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Taking Truvada alone...  (Read 3664 times)

0 Members and 1 Guest are viewing this topic.

Offline Pippet

  • Member
  • Posts: 135
  • Life is drawing without an eraser.
Taking Truvada alone...
« on: January 10, 2007, 12:43:51 PM »
Two questions;
1) My ID has me on only Truvada for 2 or so weeks to see if my bad reaction was to the Truvada or to the Viramune. (adding a PI later)  Does anyone see any problem with this?  The only reason I am asking is that my doc seemed to question his decision to do this.  I really don't know of any other way to confirm the Viramune as the culprit.
2) When is the best time to take Truvada?  I take it before bed and it seems to keep me waking up all night.  Also, is it best to take with or without food?  The packaging isn't very clear on that.  It mentions a "minor" reaction to food then states it can be taken with or without food.  I'm looking for some "personal" opinions, I guess.

Thanks, Pippet
Diagnosed Aug. 2006
CD4 246, VL 202,000
Started Truvada/ Viramune 11-23-06
Taken off meds 12-06-06 (Bad Rash)
Started Truvada/ Reyataz, Norvir 1-18-07
Taken off Norvir 3-1-07 (Jaundice)
New doc 3-22-07
CD4 229  VL 1031
My latest cocktail...  Truvada and Kaletra (4-6-07)
CD4 289 VL 350 (5-15-07)
CD4 308 VL 115 (8-06-07)
CD4 349 VL 511 (11-5-07)
CD4 489 VL 383 (2-4-08)
CD4 483 VL <50 (5-6-08) YEAH
CD4 545 VL 108 (9-12-08)
CD4 409 VL <48 (1-27-09) YEAH
CD4 505 VL <48 (5-20-09)
CD4 385 VL <48 (9-15-09)
CD4 609 VL  159 (2-28-10)

Offline newt

  • Member
  • Posts: 3,869
  • the one and original newt
Re: Taking Truvada alone...
« Reply #1 on: January 10, 2007, 01:12:19 PM »
I can see why your doc has a problem.

Without the presence of a 3rd drug, resistance to the drugs in Truvada is possible in 2-3 weeks. Me personally, I would not be happy taking the Truvada on it's own but I wouldn't just stop either cos this will increase the chance of resistance. The symptoms you described earlier were classic Viramune/NNRTI reaction. Plus if you are gonna have a really bad a reaction to Truvada (or more precisely one of the two drugs it contains), you's gonna see it in 5 days or less.   So why the divvy doc's try and see approach I dunno....

The logical course of action would be to switch the Viramune for another drug, ideally from the PI class, since reactions to NNRTIs can run across all the drugs of this kind and this is the most likely culprit.

On a personal note I find taking Truvada at night keeps me awake well into the wee hours close to dawn. Taking it with food improves how one of the drugs in Truvada (Viread) is  absorbed into the body and reduces wind (a common Viread side effect), so a good idea. Not essential though.

When do I meet your doc on the golf course (not planning on hitting balls with the club though unless they're attached to an MD :D)?

- matt
"The object is to be a well patient, not a good patient"

Offline Pippet

  • Member
  • Posts: 135
  • Life is drawing without an eraser.
Re: Taking Truvada alone...
« Reply #2 on: January 10, 2007, 01:25:39 PM »
Thanks Newt, I was hoping you would chime in on this one.  I am really starting to question my ID doc!  My first clue was when he had to check to see if Truvada and Viramune could be taken together or not.

This is only day two on Truvada only and my next doc appointment is the 16th.  I wish I would of posted the question before I started taking it.

Thanks, Pippet
Diagnosed Aug. 2006
CD4 246, VL 202,000
Started Truvada/ Viramune 11-23-06
Taken off meds 12-06-06 (Bad Rash)
Started Truvada/ Reyataz, Norvir 1-18-07
Taken off Norvir 3-1-07 (Jaundice)
New doc 3-22-07
CD4 229  VL 1031
My latest cocktail...  Truvada and Kaletra (4-6-07)
CD4 289 VL 350 (5-15-07)
CD4 308 VL 115 (8-06-07)
CD4 349 VL 511 (11-5-07)
CD4 489 VL 383 (2-4-08)
CD4 483 VL <50 (5-6-08) YEAH
CD4 545 VL 108 (9-12-08)
CD4 409 VL <48 (1-27-09) YEAH
CD4 505 VL <48 (5-20-09)
CD4 385 VL <48 (9-15-09)
CD4 609 VL  159 (2-28-10)

Offline newt

  • Member
  • Posts: 3,869
  • the one and original newt
Re: Taking Truvada alone...
« Reply #3 on: January 10, 2007, 01:48:47 PM »
Maybe the right prescription is a new doc....
"The object is to be a well patient, not a good patient"

Offline whizzer

  • Member
  • Posts: 363
Re: Taking Truvada alone...
« Reply #4 on: January 10, 2007, 09:42:53 PM »
I would find a new ID doc.  Yours  is, at best, incompetent and, at worst, quite dangerous. 

But that won't help your immediate situation.  I would call your doctor  - TOMORROW -  and tell him you don't feel comfortable taking drugs in only one class because you fear resistance.  Ask him to go ahead and prescribe a PI, if that's the way he's planning to go.  If he balks, remind him that it is you who is at risk for resistance, not him.  Document the time, date, and substance of the call, because.........

If, God forbid, you DO by some chance develop resistance to NRTIs as a result of this, waste no time, sue the pants off of him right away.  He has already strayed out of the standard of care.

Truvada keeps me awake for five or six hours after I take it, and the quality of sleep is poor.  I switched to taking it in the morning after breakfast and have had no further sleeping problems.  In the morning, it's better than two cups of coffee.

Offline budndallastx

  • Member
  • Posts: 463
Re: Taking Truvada alone...
« Reply #5 on: January 11, 2007, 06:51:06 AM »
I posted a similar question on "The Body" and the reply was you only do this if you're going to go on a drug holiday.  Some of the drugs (like Sustiva) stay in the body longer so you drop it first and 3-5 days drop the other one.  Anything longer is lunacy since you're essentially on monotherapy which has been proven to lead to drug resistance.

I agree with the others.  Get a new doc.  Not all ID's are created equal.
Meds since: 11/20/2006
Sustiva / Truvada
12/08/2008 VL:<48 CD4 622 (38%)   
9/8/2008 VL:<48 CD4 573 (30%)
5/2008 VL:<48 CD4 464 (30%)
1/2008  VL: <50  CD4 425(28%)
9/2007   VL: <50  CD4 465 (27%)
6/2007   VL: <50   CD4 443 (26%)
3/2007  VL: <50   CD4 385 (25%)
12/2006 - VL: <50   CD4: 384 (25%)
11/2006 - VL:  22K  CD4: 208 (18%)

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.